Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/8362
Full metadata record
DC FieldValueLanguage
dc.contributor.authorCohen, David-
dc.contributor.authorJeavons, Peter-
dc.contributor.authorGYSSENS, Marc-
dc.date.accessioned2008-06-30T09:19:42Z-
dc.date.available2008-06-30T09:19:42Z-
dc.date.issued2008-
dc.identifier.citationJOURNAL OF COMPUTER AND SYSTEM SCIENCES, 74(5). p. 721-743-
dc.identifier.issn0022-0000-
dc.identifier.urihttp://hdl.handle.net/1942/8362-
dc.description.abstractIn this paper we derive a generic form of structural decomposition for the constraint satisfaction problem, which we call a guarded decomposition. We show that many existing decomposition methods can be characterised in terms of finding guarded decompositions satisfying certain specified additional conditions. Using the guarded decomposition framework we are also able to define a new form of decomposition, which we call a spread-cut. We show that the discovery of width-k spread-cut decompositions is tractable for each k, and that spread-cut decompositions strongly generalise many existing decomposition methods. Finally we exhibit a family of hypergraphs H-n, for n = 1, 2, 3..., where the minimum width of any hypertree decomposition of each H-n is 3n, but the width of the best spread-cut decomposition is only 2n+1. (c) 2007 Elsevier Inc. All rights reserved.-
dc.language.isoen-
dc.publisherACADEMIC PRESS INC ELSEVIER SCIENCE-
dc.subject.otherconstraints; complexity; structural decomposition; hypertree-
dc.titleA unified theory of structural tractability for constraint satisfaction problems-
dc.typeJournal Contribution-
dc.identifier.epage743-
dc.identifier.issue5-
dc.identifier.spage721-
dc.identifier.volume74-
local.format.pages23-
local.bibliographicCitation.jcatA1-
dc.description.notesUniv London, Dept Comp Sci, Egham, Surrey, England. Univ Oxford, Comp Lab, Oxford OX1 3QD, England. Hasselt Univ, Dept WNI, B-3590 Diepenbeek, Belgium. Transnatl Univ Limburg, B-3590 Diepenbeek, Belgium.-
local.type.refereedRefereed-
local.type.specifiedArticle-
dc.bibliographicCitation.oldjcatA1-
dc.identifier.doi10.1016/j.jcss.2007.08.001-
dc.identifier.isi000256462000005-
item.fulltextNo Fulltext-
item.accessRightsClosed Access-
item.contributorGYSSENS, Marc-
item.contributorJeavons, Peter-
item.contributorCohen, David-
item.fullcitationCohen, David; Jeavons, Peter & GYSSENS, Marc (2008) A unified theory of structural tractability for constraint satisfaction problems. In: JOURNAL OF COMPUTER AND SYSTEM SCIENCES, 74(5). p. 721-743.-
item.validationecoom 2009-
crisitem.journal.issn0022-0000-
crisitem.journal.eissn1090-2724-
Appears in Collections:Research publications
Show simple item record

SCOPUSTM   
Citations

51
checked on Sep 2, 2020

WEB OF SCIENCETM
Citations

42
checked on Jun 29, 2022

Page view(s)

46
checked on May 20, 2022

Google ScholarTM

Check

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.